Lexapro and Migraine Headaches

Does Lexapro Cause Migraines?

Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people who were not given the medicine (these people took a sugar pill, or placebo). In these studies, side effects are always documented. As a result, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
Headaches (including migraines) were reported in more than 2 percent of people taking Lexapro. Yet, headache was more commonly reported in people taking the placebo. These studies did not separate migraine headaches from other types of headaches.
 

Lexapro and Migraines: Suggestions

There are many triggers of migraines (see Migraine Triggers). Lexapro may or may not be one of them in your particular situation. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have migraines while on Lexapro. Therefore, if you are experiencing migraine headaches (or other headaches) while taking Lexapro, talk to your healthcare provider. He or she can give you recommendations based on the symptoms you are having, how often they occur, and your particular needs. If your healthcare provider believes that the Lexapro and migraines are related, he or she may recommend you change your medication altogether.
 
(Click Migraine Relief to learn about treatment options for migraines.)
 
6 Ways Dogs Help People With Depression

Lexapro Medication

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.